zbMATH — the first resource for mathematics

The one-phase Hele-Shaw problem with singularities. (English) Zbl 1155.35496
Summary: In this article we analyze viscosity solutions of the one phase Hele-Shaw problem in the plane and the corresponding free boundaries near a singularity. We find, up to order of magnitude, the speed at which the free boundary moves starting from a wedge, cusp, or finger-type singularity. Maximum principle-type arguments play a key role in the analysis.

35R35 Free boundary problems for PDEs
35Q35 PDEs in connection with fluid mechanics
76D27 Other free boundary flows; Hele-Shaw flows
Full Text: DOI Link
[1] Athanasopoulos, I., Caffarelli, L., and Salsa, S. Regularity of the free boundary in parabolic phase-transition problems,Acta Math. 176, 245–282, (1996). · Zbl 0891.35164
[2] Caffarelli, L. A. Harnack inequality approach to the regularity of free boundaries, Part II: Flat free boundaries are Lipschitz,Comm. Pure Appl. Math. 42, 55–78, (1989). · Zbl 0676.35086
[3] Caffarelli, L. A. Harnack inequality approach to the regularity of free boundaries, Part I: Lipschitz free boundaries are C1,{\(\alpha\)},Rev. Mat. Iberoamericana 3(2), 139–162 (1987). · Zbl 0676.35085
[4] Dahlberg, B. E. Harmonic functions in Lipschitz domains, Harmonic analysis in Euclidean spaces, Part 1, 313–322,Proc. Sympos. Pure Math., Part XXXV, Amer. Math. Soc., Providence, R.I., (1979). · Zbl 0425.31009
[5] Howison, S. D. Cusp development in Hele-Shaw flow with a free surface,SIAM J. Appl. Math. 46, 20–26, (1986). · Zbl 0592.76042
[6] Kim, I. Uniqueness and Existence result of Hele-Shaw and Stefan problem,Arch. Rat. Meck Anal. 168, 299–328, (2003). · Zbl 1044.76019
[7] Kim, I. Regularity of free boundary in one phase Hele-Shaw problem,J. Differential Equations, to appear. · Zbl 1087.76024
[8] Kim, I. Long time regularity of Hele-Shaw and Stefan problem, submitted. · Zbl 1099.35098
[9] King, J. R., Lacey, A. A., and Vazquez, J. L. Persistence of corners in free boundaries in Hele-Shaw flow,European J. Appl. Math. 6, 455–490, (1995). · Zbl 0840.76016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.